HealthCareMagic is now Ask A Doctor - 24x7 | https://www.askadoctor24x7.com

question-icon

Hi. I Have Been Wearing Hair Extensions For The Last

default
Posted on Sun, 5 Jan 2020
Question: Hi. I have been wearing hair extensions for the last 10 years without issue. Recently, they have been causing intense headaches to the point where they are painful and need to be removed. I am wondering what could cause this sudden sensitivity?
doctor
Answered by Dr. Prof. Kunal Saha (58 minutes later)
Brief Answer:
Further information needed

Detailed Answer:
Thanks for using the Ask a Doctor service.

Your headache could be unrelated to the use of hair extensions. To understand the reason for the headaches, I would need the following details:
* Location of the pain
* Duration of one episode
* Intensity
* Triggers
* Any nausea? Any irritation to sound and light?
* Diurnal variation if any

I would await your inputs based on which I would guide you further.

Regards
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Prof. Kunal Saha (11 hours later)
It’s difficult to pinpoint the pain as it radiates but if I had to I would say the crown of my head.

The pain usually starts a week after I have had new extensions installed and does not subside until I take them out. If I have them installed again within a few days the headache starts back immediately. I have found that I need to give it at least a week before putting them back in. But then the headache returns within a week of installation.

The pain gets so intense where it’s difficult to think straight and it gets so bad that I can’t sleep at night. When it gets to the point that I can’t sleep I remove them.

There don’t appear to be any triggers and no sensitive to sound or light.
doctor
Answered by Dr. Prof. Kunal Saha (13 hours later)
Brief Answer:
Seems to be tension type headache

Detailed Answer:
Thanks for the update. Your description seems to point to tension type headache. Taking Zapiz (Clonazepam) 0.25 mg Tablet - half such twice daily should help. You may take Naproxen tablets (OTC) when needed, but do not take them in empty stomach. You might need to ask your doctor to write it down for you since this is a prescription medication.

The pull from the hair extensions could be triggering it. In such a case, I woud insist you to see an occupational therapist. They would be able to suggest you some exercises that could help.

Regards
Note: For further follow up on related General & Family Physician Click here.

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4467 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Hi. I Have Been Wearing Hair Extensions For The Last

Brief Answer: Further information needed Detailed Answer: Thanks for using the Ask a Doctor service. Your headache could be unrelated to the use of hair extensions. To understand the reason for the headaches, I would need the following details: * Location of the pain * Duration of one episode * Intensity * Triggers * Any nausea? Any irritation to sound and light? * Diurnal variation if any I would await your inputs based on which I would guide you further. Regards